# SDR AALA202401312965

- Difficulty date: January 22, 2024
- Submitted: January 31, 2024
- Operation: Air carrier
- Aircraft: N982VJ
- Make and model: Airbus A321-231
- Aircraft serial: 5374
- Aircraft time: 34,072 hours, 13,916 cycles
- System (JASC): 4930 · APU Engine Fuel and Control
- Part: Fuel Control
- Part number: 4419215
- Part serial: CUC12576
- Condition: Leaking
- Location: Apu
- Part time: 25,280 hours, 30,376 cycles
- Component: Apu, Hnywl, 1319A
- Component part number: 38007081
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS GROUNDED: AN EMERGENCY WAS DECLARED COMMING INTO SJU DUE TO THE FLIGHT ATTENDANTS REPORTING DURING DESCENT AND LEAVING 35,000' A MUSTY OR DIRTY SOCKS SMELL IN REAR OF AIRCRAFT. SMELL WAS WORSE AT 34-35,000' AND AT 4,000' ON ARRIVAL IT DISSIPATED ENTIRELY UPON REACHING GATE IN SJU. THE AIRCRAFT LANDED SAFELY AT SJU AND TAXIED TO THE GATE UNDER ITS OWN POWER.  MAINTENANCE FOUND THE APU FUEL CONTROL WAS LEAKING OUT THE DRAIN MAST AND REPLACED THE FUEL CONTROL. MAINTENANCE ALSO FOUND THE APU OIL COOLING FAN TRANSFER TUBES LEAKING OIL AND REPLACED THE TRANSFER TUBES. (AALA202401319530) A SATISFACTORY LEAK / OPERATIONAL CHECK WAS ACCOMPLISHED. ** (CLOSED)
